Alert archive / Alabama / Wind Advisories in 2020

Wind Advisory 12, NWS Mobile, AL

April 28, 2020Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this wind advisory at Apr 28, 2020, 11:55 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2020, 11:55 PM CDT (04:55 UTC)
Expired
Apr 29, 2020, 4:00 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

143 
WWUS74 KMOB 290455
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1155 PM CDT Tue Apr 28 2020

ALZ263>266-290900-
/O.NEW.KMOB.WI.Y.0012.200429T0455Z-200429T0900Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Including the cities of Mobile, Prichard, Theodore, Bay Minette, 
Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, 
Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, 
and Orange Beach
1155 PM CDT Tue Apr 28 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY...

* WHAT...South winds increasing to 20 to 30 mph with a few gusts
  up to 40 mph possible. 

* WHERE...Mobile Central, Baldwin Central, Mobile Coastal and 
  Baldwin Coastal Counties.

* WHEN...Until 4 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Apr 28, 7:10 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Apr 28, 7:10 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
710 PM CDT Tue Apr 28 2020

.NEAR TERM UPDATE...Regional radar imagery shows an organized
linear MCS translating across southern MS and southeastern LA, or
roughly along a Columbia, MS to Covington, LA line as of 7 PM CDT.
This convection has organized along a zone of higher instability
and around 30 kt effective shear. Mesoscale analysis indicates
that the instability gradient is sharp, with much lesser
instability (<250 J/KG MLCAPE) extending into western portions of
our southeast MS counties early this evening. The line should
progress east-southeast through the early to mid evening hours,
but should gradually weaken with time as it moves into the less
unstable airmass. However, recent radar trends still show
additional development just west of Hattiesburg, and a few CAMs
are still suggesting that some rain showers and possibly a storm
or two could make it into western portions of our southeast MS
zones this evening, so have added a low chance of showers and
storms across these areas. We will monitor convective trends over
the next couple of hours and make adjustments accordingly if
needed. /21

&&

.AVIATION...
00Z issuance...VFR conditions will start off this forecast cycle
underneath a deck of broken-overcast mid to high level cloud
cover. Monitoring a line of SHRA/TSRA just west of our southeast
MS counties early this evening. At least a few SHRA if not a TSRA
or two could make it into our southeast MS zones by around
29.01-02Z. Additional SHRA/TSRA will be possible late tonight
ahead of an approaching system, with a more organized line of
SHRA/TSRA is expected to move across our region Wednesday
morning into Wednesday afternoon. MVFR cigs will likely spread
across our area with the convection. Strong wind gusts, heavy
rain, and localized IFR or lower conditions will be possible with
the strongest storms Wednesday. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Wednesday morning through late
     Wednesday night for ALZ265-266.

FL...High Rip Current Risk from Wednesday morning through late
     Wednesday night for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 28, 6:38 AM CDT, 17 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
638 AM CDT Tue Apr 28 2020

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-291200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
638 AM CDT Tue Apr 28 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A marginal to slight risk of severe weather is outlooked for
Wednesday. Damaging straight line winds appears to be the main
threat. Forecasters also cannot rule out a tornado or two being
possible and a risk of marginally severe hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-291200-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
638 AM CDT Tue Apr 28 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

A marginal risk of severe weather is outlooked for Wednesday.
Damaging straight line winds appears to be the main threat.
Forecasters also cannot rule out a tornado or two being possible and
a risk of marginally severe hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-291200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
638 AM CDT Tue Apr 28 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Small craft should exercise caution tonight over portions of area bays
and sounds extending southward over the open Alabama and northwest
Florida Gulf waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Small craft should continue to exercise caution Wednesday over
portions of area bays and sounds extending southward over the open
Alabama and northwest Florida Gulf waters.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:23 PM CDTSmall Craft AdvisoryMOB8 hr
Apr 29, 3:36 AM CDTSpecial Marine WarningMOB84 min
Apr 29, 5:08 AM CDTSpecial Marine WarningMOB82 min
Apr 29, 5:14 AM CDTSpecial Marine WarningMOB91 min
Apr 29, 6:27 AM CDTSpecial Weather StatementMOBMobile63 min
Apr 29, 12:45 PM CDTSpecial Marine WarningMOB2 hr
Apr 29, 12:49 PM CDTSpecial Weather StatementMOBBaldwin, Mobile86 min
Apr 29, 1:31 PM CDTSpecial Marine WarningMOB89 min
Apr 29, 1:35 PM CDTSpecial Weather StatementMOBCovington, Escambia85 min
Apr 29, 1:41 PM CDTSpecial Marine WarningMOB2 hr
Apr 29, 4:02 PM CDTSpecial Marine WarningMOB45 min

Nearby

Wind Advisories in Alabama, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.